MAUDE Adverse Event Report: COVIDIEN PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number SERB65-09-20-120
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a physician was attempting to use a protege gps self-expanding stent with a 6fr sheath to treat a lesion in the mid biliary artery with no tortuosity or calcification.An 0.035" wholey wore was used.No issues with packaging, no issues in removing the device from the hoop/tray.Device was prepped as per ifu.It was reported that deployment issues occurred, partial deployment occurred.There was no damage to the deployment mechanisms or device handle prior to deployment issue, the thumbscrew/lock-pin was checked for securement prior to procedure.The lesion was not pre-dilated and the stent did not pass through a previously deployed stent.Resistance was encountered when advancing the device, no excessive force was used.This patient had a banding procedure (open-heart) immediately preceding this stenting process.The physician advanced the first stent with no issue.The patient began to bleed.After the cv surgeon repaired the bleeding the physician restarted.The protégé wouldn't advance.It was then reported that the distal edge of the stent was out of the delivery system.A new stent was opened, prepped and deployed without issue.No patient injury reported for this event.
 
Additional Manufacturer Narrative
Additional information received the procedure was carried out on a new born baby with a heart defect.The bleed was confirmed to be unrelated to the stenting procedure.After bleeding was controlled a second attempt was made to deploy the original protege.After meeting minimal resistance, the catheter was removed it was discovered that the stent had partially come out of the deployment system.The stent used to complete the procedure was a 9x20 protégé.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation: the protégé gps self-expanding stent delivery system was received loosely within safkpak biohazard pouch.Inside the biohazard pouch, the device was within a biohazard bag and within its label pouch.Ancillary device introducer was returned inserted within the outer sheath of the catheter.Biological material was observed in the clear tubing of the introducer.The protégé gps stent delivery system was returned with the stent partially exposed.The stent was not fully deployed and was removed from the patient with the introducer sheath.The device was removed from the bag to perform further evaluation.The partially deployed stent was observed approximately 18.5cm proximal from the distal tip.The distance between the deployment paddles was approximately 40mm (34.0-42.0mm).It was noted that the safety locking pin was tightened.Sanguine fluid residue was noted within the stop cock tube.The introducer was unable to be removed from the catheter due to the partially deployed stent.The decision was made to deploy the stent manually.No resistance was noted.Visual inspection of the stent revealed no abnormalities or deformities.The distal assembly of the sds was examined: no abnormality or deformity was noted.The guidewire was removed, and the distal assembly was cut proximal to the retainer to al low examination of the stainless steel hypotube.The stainless steel hypotube was examined under magnification.A witness mark approximately 30mm proximal of the stainless steel hypotube distal end was noted.The witness mark indicates that the safety locking pin had engaged the stainless steel hypotube.It is unknown if the user twisted the safety lock counter-clockwise in during preparation medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8361086
Report Number2183870-2019-00087
Device Sequence Number1915270
Product Code FGE
UDI-Device Identifier00821684071397
UDI-Public00821684071397
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K032580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2019
Device Catalogue NumberSERB65-09-20-120
Device Lot NumberA373732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Initial Date Received by Manufacturer 02/13/2019
Supplement Date Received by Manufacturer02/22/2019
05/13/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date03/13/2019
05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age1 MO